MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number M004R9620K20
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that no magnetic sensor detecting was noted during the creation of the 3d map.Also leaking connectors and a bend in the catheter was observed.During left ventricular ablation, the intellanav open-irrigated catheter did not have magnetic sensor detection during the creation of the 3d map.When the catheter was removed from the patient's body, leaking connectors and a bend in the catheter was observed.The procedure was completed with another catheter.No patient complications were reported and the patient's current condition is fine.Visual inspection revealed that the distal end of the catheter is bent in two places; immediately distal from the butt bond and another near the distal tip.The butt bond seal is split around the entire circumference of the main body tubing and has body fluid ingress.Dried body fluid was found on the handle, main body tubing, distal end, and inside the connector pin sockets.Dried saline was also found on the distal end and inside the irrigation ports.Electrical continuity checked revealed no electrical shorts.The tip measured electrically open.All other electrodes, sensor and thermocouple resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock position.No abnormal resistance was felt when actuating the steering mechanism.The distal end was dissected between the butt bond and distal tip.Dried body fluid under ring 2 and throughout the entire distal end cavity was noted.Resistance through the tip and of the tip wire between the distal end and the printed circuit board (pcb) was normal.Resistance of the tip wire back to the handle and between the tip solder joint on the pcb to the connector was open.Severe corrosion was found on the solder joints between the pcb and connector.The reported failure for bent catheter damage and leaky connectors were confirmed through analysis.The center support was bent in two places along the distal end.A split butt bond seal allowed ingress of body fluid into the interior of the main body tubing.The fluid traveled back to the handle where it entered the handle cavity at the distal end, and then exited through the connector threads at the proximal end of the handle.The reported failure for no magnetic sensor detection was not confirmed.The magnetic sensor functioned normally, however the tip was electrically open due to severe corrosion to the solder joints between the pcb and the connector.The corrosion was caused by the fluid ingress into the handle.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key7951388
Report Number2134265-2018-61748
Device Sequence Number1531731
Product Code OAD
UDI-Device Identifier08714729937449
UDI-Public08714729937449
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Model NumberM004R9620K20
Device Catalogue Number87045
Device Lot Number0022038479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/10/2018
Patient Sequence Number1